MAUDE Adverse Event Report: CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER

CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER
Model Number Retainer
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 07/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Charmaine from the customer's office called in stating the patient for case # (b)(4) wore all steps of treatment with no trouble, but claims she is experiencing an allergic reaction to the retainers.The patient is currently wearing upper and lower retainer and appears to have a presence of swelling of the mouth and lips with some hives.The patient does not have any difficulty breathing, no known allergy to plastic and disinfectants.The product was rinsed using polydent and appear to be clean.The patient has since taken allergy medication and seen their primary physician and waiting on results from their blood test.Photos have been included.The patient is particularly concerned because we are not going to remake the retainers out of the new material so the patient might not return them.It was advised to discontinue the use of the retainer until we have more information.
 
Additional Manufacturer Narrative
Clearcorrect findings: very little information was provided for this complaint and the results of the blood work are still pending.I reviewed the case and found no areas of concern.A review of the product floor was performed where it was confirmed that processes were being performed as procedurally required.A review of batch 341673 was performed where it was confirmed there were no similar complaints, thus the event was isolated to this case.Additionally, the customer did use polydent on the treatment aligners as well with no reaction to the product.In reviewing the materials used it was found the patient's treatment aligners were made using the new flex material (ref-03 multi-layer), which is composed of an inner layer material called polyurethane and an outer layer material called polyethylene terephthalate glycol.The outer layer is the layer of the aligner that makes contact with the patient's tissue.The retainers, where the patient experienced the reaction, is made using the polyurethane which was the layer of the treatment aligners that the patient was not exposed to during treatment.Clinical evaluation: it appears the complaint is focused on the patients swelling of lips, areas of the mouth and hives.There are no further details regarding onset, location of the hives and other details which may be informative.The report also indicates that the patient has been to a physician and results of laboratory tests are not yet available.At this time there is insufficient information regarding the symptoms to make any conclusive statements or assessments of relative risk.By way of background information, there are a number of possible causes for the reported symptoms which include food allergens and components in cosmetics and lipstick.Updated information regarding the material (isoplast) was provided.However additional information from the patient's physician and/or laboratory tests was not provided.Also no updates regarding resolution of the issue are available.Without details any relationship between cause and effect are inconclusive.

Brand Name
CLEARCORRECT SYSTEM
Common Device Name
CLEAR PLASTIC ORTHODONTIC ALIGNER
Manufacturer (Section D)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
MDR Report Key12423335
Report Number3007130440-2021-00004
Device Sequence Number11658155
Product Code NXC
UDI-Device IdentifierD865REF00041
UDI-Public+D865REF00041/$$523016341673/16D20210716
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2023
Device Model NumberRetainer
Device Catalogue NumberREF-04
Device Lot Number341673
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR